Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 53, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 3, 2009, 8:28 PM CDT for Starr County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2009, 8:28 PM CDT (01:28 UTC)
- Expired
- Jun 3, 2009, 9:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Starr County, TX
The radar
The Brownsville radar (KBRO), 161 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 040128
SVRBRO
TXC427-040200-
/O.NEW.KBRO.SV.W.0053.090604T0128Z-090604T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
828 PM CDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 900 PM CDT
* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING 60 MPH WINDS...7 MILES SOUTHWEST OF EL SAUZ...MOVING SOUTH
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EL SAUZ.
ROMA.
ESCOBARES.
ROSITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. DO NOT USE ELECTRICAL APPLIANCES OR TELEPHONES.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2670 9884 2647 9868 2637 9885 2637 9887
2636 9891 2639 9894 2638 9895 2638 9897
2640 9898 2641 9904 2653 9906
TIME...MOT...LOC 0128Z 341DEG 14KT 2652 9897
$$
TOMASELLI1 follow-up statement
000
WWUS54 KBRO 040144
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
844 PM CDT WED JUN 3 2009
TXC427-040200-
/O.CON.KBRO.SV.W.0053.000000T0000Z-090604T0200Z/
STARR-
844 PM CDT WED JUN 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WESTERN STARR COUNTY...
THE SEVERE THUNDERSTORM WILL BE NEAR...
EL SAUZ.
ROMA.
GARCENO.
ROSITA.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
PENNY SIZE HAIL.
60 MPH WIND GUSTS.
EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2670 9884 2647 9868 2637 9885 2637 9887
2636 9891 2639 9894 2638 9895 2638 9897
2640 9898 2641 9904 2653 9906
TIME...MOT...LOC 0144Z 341DEG 14KT 2646 9895
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:40 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 3, 7:40 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 740 PM CDT WED JUN 3 2009 .DISCUSSION...TORNADIC THUNDERSTORMS HAVE DEVELOPED OVER BROOKS...HIDALGO AND STARR COUNTIES THIS EVENING. THESE TORNADIC THUNDERSTORMS ARE MOVING SOUTH TOWARD MCCOOK AND BUILDING WEST TO LA GLORIA. THESE THUNDERSTORMS HAVE LEFT COPIOUS AMOUNTS OF RAIN IN FALFURRIAS...WHERE STREET FLOODING IS PREVALENT. THE ATMOSPHERE REMAINS VERY UNSTABLE AND OUTFLOW BOUNDARIES FROM THE NORTH ARE THE LIFTING MECHANISM. EXPECT STRONG TO SEVERE THUNDERSTORMS TO CONTINUE TO MOVE SOUTH INTO CENTRAL AND WESTERN HIDALGO COUNTY. && .PREV DISCUSSION.../ISSUED 144 PM CDT WED JUN 3 2009/500MB RIDGE ACROSS NORTHERN MEXICO EXPECTED TO BUILD EASTWARD INTO THE STATE THE NEXT COUPLE OF DAYS. THIS WILL PROVIDE AN INCREASE IN SUBSIDENCE ACROSS DEEP SOUTH TEXAS WITH LESS IN THE WAY OF CLOUDS AND RAIN CHANCES THROUGH THE REST OF THE WEEK. TEMPERATURES WILL BE SLIGHTLY WARMER AS A RESULT. WILL GO AHEAD AND BLEND MET/MAV MOS TEMPERATURES THE NEXT COUPLE OF DAYS. WITH THE RIDGE ACROSS SOUTH TX THROUGH THE WEEKEND INTO EARLY NEXT WEEK...VERY WARM AND HUMID CONDITIONS TO PERSIST WITH NOT MUCH IN THE WAY OF RAIN CHANCES. WITH THE LACK OF LOW TO MID LEVEL MOISTURE ACROSS THE WESTERN GULF OF MEXICO EARLY NEXT WEEK...WILL KEEP MENTION OF RAIN CHANCES OUT OF THE FORECAST GRIDS THROUGH THE REST OF THE PERIOD BUT WOULD NOT BE SURPRISED TO SEE AN ISOLATED SHOWER OR TWO DURING THE AFTERNOON HOURS MAINLY ALONG THE SEABREEZE. && .AVIATION...THE INTERACTION BETWEEN AN OLD MCS BOUNDARY MOVING SOUTH AND THE SEA BREEZE SPARKED SOME EARLY AFTERNOON SHOWERS WITH EMBEDDED LIGHTNING IN THE VICINITY. THIS ACTIVITY MAY REACH MFE WITHIN AN HOUR...WITH THE POSSIBILITY OF SEVERE WEATHER PASSING OVER THE MFE AIRPORT AT 930 TO 10 PM. && .MARINE...LOADED THE LATEST WNAWAVE4 GRIDS...WHICH KEEP SEAS LOW THROUGH EARLY NEXT WEEK BEFORE FINALLY BUILDING THEM UP TO MODERATE. OTHERWISE...LIGHT WINDS AND LOW SEAS WILL CONTINUE BECAUSE OF A WEAK PRESSURE GRADIENT SPREAD OVER THE LOWER TEXAS COAST. THREE FEET SEAS AT BUOY020 EARLY THIS AFTERNOON ARE COMPOSED MOSTLY OF EAST SWELL. BEACH REPORTS SHOW SLIGHTLY LOWER SEAS CLOSER IN AND A LOW RISK OF RIP CURRENTS. MARINE SHOWER ACTIVITY SHOULD TAPER OFF OVER THE NEXT TWO OR THREE DAYS AS UPSTREAM H5 RIDGING MOVES OVERHEAD. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 89 74 91 / 30 10 0 0 BROWNSVILLE 72 92 72 93 / 30 10 0 0 HARLINGEN 71 94 71 95 / 30 10 0 0 MCALLEN 74 98 75 100 / 40 10 0 0 RIO GRANDE CITY 73 100 73 102 / 30 10 0 0 SOUTH PADRE ISLAND 77 87 77 86 / 30 10 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 58/66
Hazardous weather outlook, Jun 3, 5:35 AM CDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 535 AM CDT WED JUN 3 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-041100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 535 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS DEEP SOUTH TEXAS TODAY AND TONIGHT. AFTERNOON HEAT INDICES WILL REACH INTO THE 100 TO 106 DEGREE RANGE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON HEAT INDICES WILL REACH INTO THE 100 TO 108 DEGREE RANGE ACROSS MUCH OF DEEP SOUTH TEXAS THROUGH NEXT TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. SPEECE
In the hours before
Special weather statement, Jun 3, 5:34 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 534 PM CDT WED JUN 3 2009 TXZ248>257-032300- INLAND WILLACY-INLAND CAMERON-JIM HOGG-ZAPATA-BROOKS-STARR-HIDALGO- COASTAL WILLACY-COASTAL CAMERON-KENEDY- 534 PM CDT WED JUN 3 2009 ...STRONG THUNDERSTORMS ARE DEVELOPING JUST NORTH OF THE RIO GRANDE VALLEY... STRONG THUNDERSTORMS WHICH MAY BECOME SEVERE ARE CURRENTLY FORMING JUST NORTH OF BROOKS...JIM HOGG AND KENEDY COUNTIES...DRIFTING AND FORMING SLOWLY SOUTH INTO THE NORTHERN PORTIONS OF THE RIO GRANDE VALLEY. THESE THUNDERSTORMS ARE INCREASING IN COVERAGE AND INTENSITY AS THEY MOVE INTO THE NORTHERN RIO GRANDE VALLEY. SEVERE THUNDERSTORMS ARE POSSIBLE IN NORTHERN BROOKS...JIM HOGG AND KENEDY COUNTIES DURING THE NEXT TWO HOURS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE LOCALIZED FLOODING AND PONDING ON AREA ROADWAYS. THE ATMOSPHERE OVER THE RIO GRANDE VALLEY IS VERY UNSTABLE AND A WEAK COLD FRONT JUST NORTH OF OUR REGION COULD BE ENOUGH TO LIFT OUR ATMOSPHERE...WITH RAPID DEVELOPMENT OF ANY THUNDERSTORMS TO SEVERE CRITERIA. REMAIN ALERT TO QUICKLY CHANGING WEATHER CONDITIONS THIS AFTERNOON AND CONTINUE TO MONITOR COMMERCIAL BROADCASTS AND NOAA WEATHER RADIO FOR ANY ISSUANCES OF WARNINGS. PHILO PHILO
Local storm report, Jun 3, 6:38 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
638 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 1 E FALFURRIAS 27.22N 98.13W
06/03/2009 E0.88 INCH BROOKS TX OTHER FEDERAL
BORDER PATROL CALLED DISPATCHER FOR BROOKS WHO VERIFIED
NICKEL HAIL 1 MILE EAST OF DOWNTOWN FALFURRIAS.
&&
JPHILOLocal storm report, Jun 3, 6:48 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
648 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 5 E FALFURRIAS 27.22N 98.06W
06/03/2009 BROOKS TX EMERGENCY MNGR
BROOKS COUNTY EMERGENCY MANAGER REPORTED ROOF BLOWN OFF
HOUSE 5 MILES EAST OF THE CITY OF FALFURRIAS.
&&
JPHILOLocal storm report, Jun 3, 6:51 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
651 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 1 E FALFURRIAS 27.22N 98.13W
06/03/2009 BROOKS TX COUNTY OFFICIAL
BROOKS COUNTY EM REPORTED 1 FOOT OF WATER IN THE STREETS
OF FALFURRIAS.
&&
JPHILOLocal storm report, Jun 3, 8:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
803 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM FUNNEL CLOUD 2 N EDINBURG 26.32N 98.16W
06/03/2009 HIDALGO TX PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD 2 MILES NORTH OF HIGHWAY
281 IN EDINBURG.
&&
JPHILOLocal storm report, Jun 3, 8:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
820 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM FUNNEL CLOUD 3 N EDINBURG 26.34N 98.16W
06/03/2009 HIDALGO TX LAW ENFORCEMENT
EDINBURG PD REPORTS NUMEROUS PUBLIC REPORTINGS OF FUNNEL
CLOUDS IN THE REGION.
&&
JPHILOThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:11 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 19 min |
| Jun 3, 7:27 PM CDT | Tornado Warning | BRO | Hidalgo, Starr | 33 min |
| Jun 3, 7:36 PM CDT | Areal Flood Advisory | BRO | Brooks | 54 min |
| Jun 3, 7:56 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 34 min |
| Jun 3, 8:08 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 22 min |
| Jun 3, 8:25 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 35 min |
| Jun 3, 8:38 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 67 min |
| Jun 3, 9:27 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 16 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.